|WBC drop and AZT
Oct 16, 2002
Hi Dr Robert. I had a possible exposure to HIV 2 weeks ago. I started PEP 27 hours later (combivir). My baseline WBC was 9.2k/cmm After 15 days they are 4.7k/cmm. Hb and Ht still normal. Meanwhile I had aspecific symptoms (sore throat, enlarged laterocervical lymph, fatigue but not fever). Can AZT be the cause of this drop? Please, answer soon because I am really freaking out. Thanks
Response from Dr. Frascino
Yes, AZT can cause a decrease in white blood cell counts. It can also cause decreased red cells. You started PEP within the recommended time frame. You have an excellent chance of remaining seronegative, but will need routine follow-up testing out to 6 months, the recommended time for very significant exposures. Your physician should monitor your blood counts closely over the remaining 2 weeks of your PEP therapy. Good luck.
HIV TESTS OF 2002
- Is Flaky Skin A Symptom Of HIV?
- Too Scared To Get Tested After Sex With A Prostitute
- Flu Symptoms After Sex With Hooker Condom Broke Worried I Have HIV
- Itchy Skin After Sex With Sex Worker Sign Of HIV AIDS
- 12 Week Hiv Test For A Conclusive Negative
- Can I Move On After A 9 Month Hiv Test?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.